Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 7, NWS Memphis, TN

January 3, 2000Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jan 3, 2000, 12:35 PM CST for Greene County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 12:35 PM CST (18:35 UTC)
Expired
Jan 3, 2000, 1:10 PM CST
In force
35 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Greene County, AR

The radar

The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 7:00 AM CSTTornado WatchSPC6 hr
Jan 3, 10:00 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
513 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMEM 031835
SVRMEM
ARC055-031910-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1235 PM CST MON JAN 3 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN NORTHEASTERN ARKANSAS

* UNTIL 110 PM CST

* AT 1233 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL 13 MILES WEST OF PARAGOULD OR 4 MILES SOUTHWEST OF
  WALCOTT... MOVING NORTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEECH GROVE BY 1240 PM CST
  PARAGOULD BY 1240 PM CST
  MARMADUKE BY 1250 PM CST

.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 9:35 AM CST, 3 hours earlier.

Area forecast discussion, Jan 3, 9:35 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
935 AM CST SUN JAN 2 2000

FCST FOR FIRST PERIOD HOLDING WELL. STORMS IN NORTHWESTERN PART OF
CWA RACING TO THE NORTHEAST WHILE SHOWERS ARE MOVING TO THE EAST
REST OF AREA. WINDS STRONG OUT OF THE SOUTH. TEMPS RUNNING ABOVE
GUID PER FCST. NO UPDATE NEEDED NOW.

.MEM...NONE.
WER

In the hours before

Local storm report, Jan 3, 9:11 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
911 AM CST MON JAN 03 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 PM    TRUMANN                   AR   WIND DAMAGE
01/02/00   POINSETT                       TREES DOWN IN TRUMANN.
                                          REPORTED BY POINSETT
                                          COUNTY SHERIFF'S OFFICE.

0737 AM                              AR   WIND DAMAGE
01/03/00   RANDOLPH                       TREES DOWN IN RAVENDEN
                                          SPRINGS. REPORTED BY
                                          RANDOLPH COUNTY SHERIFFS
                                          OFFICE.

0745 AM    POCAHONTAS                AR   WIND DAMAGE
01/03/00   RANDOLPH                       TREES DOWN AND WINDOW
                                          BLOWN OUT OF HOME IN
                                          POCAHONTAS. REPORTED BY
                                          POCAHONTAS P.D.
Special weather statement, Jan 3, 11:35 AM CST, 1 hour before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>054-088>092-040000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 AM CST MON JAN 3 2000

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE IN MEMPHIS TENNESSEE...INCLUDING WEST TENNESSEE...NORTH
MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOT HEEL.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSESS AND NORTH
MISSISSIPPI. THIS INCLUDES THE CITIES OF JONESBORO...DYERSBURG...
...PARIS...JACKSON...FOREST CITY...MEMPHIS...CLARKSDALE...OXFORD AND
TUPELO.

LATE THIS MORNING...LOW PRESSURE WAS CENTERED OVER SOUTHWEST
MISSOURI AND NORTHWEST ARKANSAS AND A COLD FRONT TRAILED FROM THE
LOW INTO CENTRAL TEXAS. THE LOW PRESSURE CENTER WILL MOVE INTO
ILLINOIS THIS EVENING. THUNDERSTORMS HAVE ALREADY DEVELOPED IN
ADVANCE OF THIS SYSTEM AND ADDITIONAL STORMS ARE EXPECTED TO FORM
OVER THE MID SOUTH THIS AFTERNOON. THE STORMS SHOULD MOVE OUT OF THE
AREA THIS EVENING.

DAMAGING WINDS ARE THE MAIN THREAT FROM THESE STORMS...BUT TORNADOES
ARE ALSO POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE
THIS AFTERNOON INTO EARLY EVENING.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION LATER THIS MORNING AND DURING THE
AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO...RADI$O OR TELEVISION FOR THE
LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 6:07 PM CSTSevere Thunderstorm WarningMEGMississippi33 min
Jan 3, 7:16 AM CSTSevere Thunderstorm WarningMEGLawrence, Randolph34 min
Jan 3, 8:02 AM CSTSevere Thunderstorm WarningMEGClay33 min
Jan 3, 12:09 PM CSTSevere Thunderstorm WarningMEGCraighead, Lawrence31 min
Jan 3, 12:57 PM CSTSevere Thunderstorm WarningMEGClay33 min
Jan 3, 1:10 PM CSTTornado WarningMEGGreene35 min
Jan 3, 1:17 PM CSTTornado WarningMEGCraighead33 min
Jan 3, 1:27 PM CSTTornado WarningMEGClay33 min
Jan 3, 1:36 PM CSTSevere Thunderstorm WarningMEGPoinsett34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.